Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 20, 2014, 05:46:04 AM

Login with username, password and session length


Members
  • Total Members: 24259
  • Latest: HeadUp
Stats
  • Total Posts: 649968
  • Total Topics: 49611
  • Online Today: 159
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 108
Total: 110

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Rational versus Emotional Perception and HIV in the brain.  (Read 1525 times)

0 Members and 1 Guest are viewing this topic.

Offline TheRoof

  • Member
  • Posts: 188
Mental health issues resonate deep with who I am. Anyone who is familiar with the pathology or the actual mechanisms of the brain. (I would love to hear advanced feedback and opinions.)

I am twenty-two years old going on meds latter this summer. (CD4 550, VL 11,000)
I was diagnosed four years ago. Currently I am a business senior at my University. Mental/physical brain issues are not the best mix with "learning".
What I have learned is medication will help you feel loopy, but you need the willpower within yourself to change.


My main two issues are the brain fog and fatigue. (Amongst other things these are the two dominant peeves that ended me becoming institutionalized last year at the city mental hospital.)


Typical sympthoms include (That to me are extremely bothersome)
Voices and images in my head.
Emotional thinker. Not rational.
Sweat under armpits and flight response
PTSD

After the mental hospital I did marijuanna for majority of 2011-till March of this year. Very often. (Just for fun with friends) All though personally after the feeling of being high for a very long time. Eventually the anxiety/brain fog returned. (I never suffered from it before the infection.)


Last night few hours before bed I decided to "experiment" with dosage. I take 15mg Adderal. It never did much.  Basically at around 45mg. Three times the dose all my anxiety, overthinking, images, voices, and sweat under armpits went away. My sleep was not affected at all. When I woke up I woke up with a clear brain, no nausea and left with energy and mental clarity that even the largest Starbucks frapuccino could not accomplish.


In other words, I felt my brain could process things a lot more reasonably, like before the virus.  The main aspect of the message is simply everything around me made sense like it used to.

I will talk to my psychiatrist when I see him about this. BUT, I would be interested at the medical opinions about this. -- Usually amphetamines cause faster heart rate. Make people stay up the whole night. It may even worsen your anxiety. For me, it took all those sympthoms away very quickly at this dose. (Something valium couldn't do on its best day.)


« Last Edit: July 01, 2012, 03:53:10 AM by TheRoof »

Offline mecch

  • Member
  • Posts: 12,165
  • red pill? or blue pill?
Re: Rational versus Emotional Perception and HIV in the brain.
« Reply #1 on: July 01, 2012, 08:24:57 AM »
My shrink described the effect of attention deficit drugs, simply, as "paradoxical".  Meaning they are speed like substances that paradoxically allow people with the deficit to focus and feel calmer.
You should talk to your shrink about the dosage experiment and all your cognitive challenges because the shrink is the expert and should help you find some relief.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline TheRoof

  • Member
  • Posts: 188
Re: Rational versus Emotional Perception and HIV in the brain.
« Reply #2 on: July 03, 2012, 08:20:04 PM »
My shrink described the effect of attention deficit drugs, simply, as "paradoxical".  Meaning they are speed like substances that paradoxically allow people with the deficit to focus and feel calmer.
You should talk to your shrink about the dosage experiment and all your cognitive challenges because the shrink is the expert and should help you find some relief.

!!! Exactly !!! I remember when I was institutionalized last July they gave me small dose of Adderal for off-label use for brain fog/fatigue. After I took it. It made me feel sleepy and I went to bed a few days.  (Eventually I picked dextroamphetamine which I am shocked this medication is cheaper than the generic Adderal.)

Thank you for your information!

 

The reason I haven't said anything to him, is because I am paranoid at the fact that he is going to think I am a "drug-seeker" for experimenting with higher doses.




But I have been trying to eat a "paleo-esque diet" with raw fruits and vegetables. No starches/little carbs. and take fish oil/b-complex supplements. ( I hope that in a while I will start noticing a difference! )
« Last Edit: July 03, 2012, 08:35:09 PM by TheRoof »

Offline mecch

  • Member
  • Posts: 12,165
  • red pill? or blue pill?
Re: Rational versus Emotional Perception and HIV in the brain.
« Reply #3 on: July 03, 2012, 09:57:38 PM »
If you are fortunate enough to have a shrink, then why hide any drug use from him/her?  They are the EXPERTS in this - they are therapists, AND doctors, AND psychoactive drug experts. 
Unless you are trying to scam him to get drugs you want.  I read a horror story article in the NYTimes about kids hoodwinking shrinks right and left to get their "smart drugs"...
Really, if he's got your back, then you want his expertise and you want to share all your experiences, successes and failures as per the drugs.   
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline TheRoof

  • Member
  • Posts: 188
Re: Rational versus Emotional Perception and HIV in the brain.
« Reply #4 on: July 04, 2012, 05:30:24 AM »
Thank you. I appreciate the reassurance.

 A doctor does not usually recommend to experience with dosages. - BUT I will be honest with him anyway. - I agree with you.
If he tells me another medication is better. Great. (Even though 3.5 years of trial and error gets daunting.  :P )

I did it anyway. If I could recreate the same feeling of "in the zone" / rid of anxiety with proper diet and vitamins. I would prefer that instead.

 It has been "trial and error" for a very long time. We have tried many anti-depressants but SSRI are the devil for me personally. Sex drive was completely gone at 20.  I was craving the worst foods like doritos and grease. aka. 15 pounds of fat gain. (Thank god I lost it)
 Did I mention Sex Drive was gone?

I guess when it comes to it... I rather be anxious & horny.
Then happy and flaccid... jk jk.. (But really) :o




« Last Edit: July 04, 2012, 05:32:28 AM by TheRoof »

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.